# SDR DXTA2021112952560

- Difficulty date: November 26, 2021
- Submitted: November 30, 2021
- Operation: Air carrier
- Aircraft: N686QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605661
- Aircraft time: 12,795 hours, 9,954 cycles
- System (JASC): 4910 · APU Cowling/Containment
- Part: Heat Exchanger
- Part number: 23405946
- Part serial: 464
- Condition: Defective
- Location: Zone 100
- Stage of operation: TX
- How discovered: C
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APU BLEED AIR: WITH THE APU RUNNING AND ENGINES OFF, WITH THE APU BLEED AIR ON, THERE IS AN OIL SMELL IN THE CABIN. THE BLEED AIR SWITCH WAS CYCLED SEVERAL TIMES ALLOWING TIME TO AIR OUT THE CABIN, AND THE SMELL CONTINUED TO RETURN.  ARRIVED AT AIRCRAFT AND POWERED UP APU AND BLEED AIR USING APU. AIRCRAFT GOT TO TEMP WITH NO SMELLS NOTED. GAINED ACCESS TO APU INLET AND BOROSOPED IT WITH NO OIL NOTED. BOROSCOPED APU BLEED AIR DUCT AND EXHAUST NO OIL NOTED. CLOSED ACCESS TO APU. REMOVED COALESCER SOCK AND NOTED SOCK WAS VERY CLEAN STILL VERY WHITE, NO OIL OR OIL SMELL OR EVEN SOOT PRESENT. WHILE SOCK HOUSING WAS REMOVED LOOKED AT FRONT END OF ACM AND NOTED THAT IT WAS EXTREMELY HARD TO TURN. CONTACTED MXC WITH FJNDINGS, REMOVED DUCTWORK TO GET TO THE BACK OF THE ACM AND NOTED IT WAS STILL HARD TO TURN AND MADE A SQUEAKING SOUND WHEN TURNED. COULD NOT MEASURE DUE TO LACK OF A TORQUE WRENCH WITH A 5 ANO BELOW IN LB RATING. PLACED ONE ON ORDER, MXC PLACED AN ACM ON ORDER IN CASE ACM IS BAD. WHILE WORKING ON ACM NOTED THAT THE DUAL HEAT EXCHANGER WAS CRACKED JN 3 PLACES. THE LARGEST CRACK MEASURING 2.S" AND THE SMALLEST 1/4", NOTIFIED MXC WITH FINDINGS. SENT IN PICTURES FOR THE POSSIBILITY OF GETTING A TEMP REPAIR. MXC PLACED A HEAT EXCHANGER ON ORDER. REMOVED DUAL HEAT EXCHANGER, AND ACM. REF CE560XL AMM 21·51·01 {DT 11/27/21) SEPARATED PLENUM FROM HEAT EXCHANGER, SWAPPED OVER ALL FITTINGS FROM OLD TO NEW HEAT EXCHANGER. BROKE ONE AN4 PLUG OFF INSIDE OF OLD HEAT EXCHANGER DUE TO IT BEING SEIZED. PLACED PLUG ON ORDER WITH NETJETS. INSTALLED PLENUM ON NEW HEAT EXCHANGER. RECEIVED TOOLING TO CW WITH TORQUE CHECK OF ACM. CW WITH TORQUE CHECK IAW HONEYWELL GUIDE ATA:21·50. ACM CHECKED GOOD. INSTALLED ACM INTO PLENUM AND HEAT EXCHANGER, INSTALLED ACM & HEAT EXCHANGER INTO AIRCRAFT, INSTALLED ALL PIPING. LEAK CHECK AND OPS CHECK STILL REQUIRED ONCE PLUG HAS BEEN INSTALLED INTO HEAT EXCHANGER. REF CES60XL AMM 21·51·01 (DT 11/28/21) PLUG INSTALLED AND ALL LEAK CHECKS/ OPS CHECKS SATISFACTORY. NO SMELL NOTED FROM CABIN OR COCKPIT BLEED AIR SOURCES RAN BOTH ENGINES FOR 15 MINUTES CYCLED BLEEDS ON/OFF NO SMELL NOTED
